Alert archive / Tennessee / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 137, NWS Morristown, TN

July 14, 20166 counties in Tennessee

NWS Morristown, TN issued this severe thunderstorm warning at Jul 14, 2016, 3:28 PM CDT for 6 counties in Tennessee. It was in force for 47 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 14, 2016, 3:28 PM CDT (20:28 UTC)
Expired
Jul 14, 2016, 4:15 PM CDT
In force
47 min
Issued by
NWS Morristown, TN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Bledsoe County, TN, Hamilton County, TN, Marion County, TN, Meigs County, TN, Rhea County, TN, Sequatchie County, TN

The radar

The Northeast Alabama radar (KHTX), 103 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 14, 3:30 PM CDTTSTM WND DMGBrayton, TNMULTIPLE TREES DOWN ACROSS SOUTHERN PORTIONS OF THE COUNTY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.5 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2016-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1468 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2016-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1468 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
1059 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

099 
WUUS54 KMRX 142028
SVRMRX
TNC007-065-115-121-143-153-142115-
/O.NEW.KMRX.SV.W.0137.160714T2028Z-160714T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
428 PM EDT THU JUL 14 2016

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SEQUATCHIE COUNTY IN EASTERN TENNESSEE...
  RHEA COUNTY IN EASTERN TENNESSEE...
  BLEDSOE COUNTY IN EASTERN TENNESSEE...
  MEIGS COUNTY IN EASTERN TENNESSEE...
  HAMILTON COUNTY IN EASTERN TENNESSEE...
  MARION COUNTY IN EASTERN TENNESSEE...

* UNTIL 515 PM EDT/415 PM CDT/

* AT 428 PM EDT/328 PM CDT/...SEVERE THUNDERSTORMS WERE LOCATED ALONG
  A LINE EXTENDING FROM 6 MILES WEST OF SPRING CITY TO 6 MILES
  SOUTHEAST OF JASPER...MOVING EAST AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  CHATTANOOGA...DAYTON...DUNLAP...JASPER...PIKEVILLE...DECATUR...
  SODDY-DAISY...SIGNAL MOUNTAIN...SOUTH PITTSBURG...SPRING CITY...
  WALDEN...LAKESITE...WHITWELL...KIMBALL...RIDGESIDE...HARRISON...
  FAIRMOUNT...RED BANK...COLLEGEDALE AND GRAYSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3530 8566 3532 8557 3536 8550 3541 8549
      3546 8554 3570 8529 3576 8526 3577 8504
      3575 8503 3576 8492 3582 8480 3578 8474
      3575 8475 3570 8462 3560 8466 3526 8497
      3514 8503 3510 8501 3499 8510 3499 8586
TIME...MOT...LOC 2028Z 252DEG 21KT 3570 8498 3500 8554 

HAIL...1.00IN
WIND...60MPH
 
$$

MJB
2 follow-up statements
220 
WWUS54 KMRX 142049
SVSMRX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
449 PM EDT THU JUL 14 2016

TNC007-065-115-121-143-153-142115-
/O.CON.KMRX.SV.W.0137.000000T0000Z-160714T2115Z/
SEQUATCHIE TN-RHEA TN-BLEDSOE TN-MEIGS TN-HAMILTON TN-MARION TN-
449 PM EDT THU JUL 14 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM
EDT/415 PM CDT/ FOR SOUTHEASTERN SEQUATCHIE...RHEA...CENTRAL
BLEDSOE...MEIGS...HAMILTON AND EASTERN MARION COUNTIES...

AT 448 PM EDT/348 PM CDT/...SEVERE THUNDERSTORMS WERE LOCATED ALONG
A LINE EXTENDING FROM NEAR SPRING CITY TO NEAR LOOKOUT
MOUNTAIN...MOVING EAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
CHATTANOOGA...DAYTON...JASPER...DECATUR...SODDY-DAISY...
SIGNAL MOUNTAIN...SPRING CITY...WALDEN...LAKESITE...WHITWELL...
RIDGESIDE...HARRISON...FAIRMOUNT...RED BANK...COLLEGEDALE...
GRAYSVILLE...POWELLS CROSSROADS...MARTIN SPRINGS...
PEAKLAND AND BIG SPRING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3526 8549 3529 8539 3536 8533 3543 8534
      3545 8530 3567 8511 3568 8508 3574 8503
      3575 8503 3576 8492 3582 8480 3578 8474
      3575 8475 3570 8462 3560 8466 3526 8497
      3514 8503 3510 8501 3499 8510 3499 8567
TIME...MOT...LOC 2048Z 252DEG 21KT 3573 8488 3503 8545 

HAIL...1.00IN
WIND...60MPH
 
$$

MJB
632 
WWUS54 KMRX 142106
SVSMRX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
506 PM EDT THU JUL 14 2016

TNC007-065-115-153-142115-
/O.CAN.KMRX.SV.W.0137.000000T0000Z-160714T2115Z/
SEQUATCHIE TN-BLEDSOE TN-HAMILTON TN-MARION TN-
506 PM EDT THU JUL 14 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SEQUATCHIE...
CENTRAL BLEDSOE...HAMILTON AND EASTERN MARION COUNTIES IS
CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED AND IS MOVING
OUT OF THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.

LAT...LON 3537 8499 3540 8501 3542 8497 3545 8506
      3559 8492 3561 8486 3573 8491 3577 8488
      3582 8480 3578 8474 3576 8476 3575 8475
      3573 8469 3572 8470 3572 8468 3570 8467
      3571 8465 3570 8462 3560 8466 3535 8491
TIME...MOT...LOC 2105Z 263DEG 28KT 3570 8468 3501 8525 

$$

TNC121-143-142115-
/O.CON.KMRX.SV.W.0137.000000T0000Z-160714T2115Z/
RHEA TN-MEIGS TN-
506 PM EDT THU JUL 14 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR EASTERN RHEA AND MEIGS COUNTIES...

AT 505 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES SOUTHWEST OF FAIRVIEW TO RIDGESIDE...MOVING
EAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
DAYTON...DECATUR...SPRING CITY...GRAYSVILLE...PEAKLAND...
BIG SPRING...TEN MILE...OLD WASHINGTON...
GRANDVIEW AND PINEY FALLS S.P..

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3537 8499 3540 8501 3542 8497 3545 8506
      3559 8492 3561 8486 3573 8491 3577 8488
      3582 8480 3578 8474 3576 8476 3575 8475
      3573 8469 3572 8470 3572 8468 3570 8467
      3571 8465 3570 8462 3560 8466 3535 8491
TIME...MOT...LOC 2105Z 263DEG 28KT 3570 8468 3501 8525 

HAIL...1.00IN
WIND...60MPH
 
$$

MJB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 2:11 PM CDT, 1 hour 17 minutes earlier.

Area forecast discussion, Jul 14, 2:11 PM CDT, 1 hour 17 minutes before
Area Forecast Discussion
National Weather Service Morristown TN
311 PM EDT THU JUL 14 2016

.SHORT TERM /TONIGHT AND FRIDAY/...
The convective line of strong to marginally severe thunderstorms
over Middle TN...will continue it's march toward the Cumberland
Plateau over the next couple of hours....and then gradually move
across the region late this afternoon (from around 21Z) through the
late evening (03Z or so). Given the very weak shear...the intensity
of this activity will be mitigated somewhat. However...the steep
lapse rates (on the order of 7 deg C)...the ML CAPE values around
2000 J/kg...and the presence of drier air aloft (noted on the
inverted-V sounding profiles)...will keep a severe threat going
through the early to mid evening. The main threats will be
localized wet microbursts and damaging straight-line convective
winds...along with marginally severe hail and lightning. Some
locally heavy rainfall is also possible given the slow-moving
nature of these storms as they progress east.

Late tonight...this activity will clear off to the east...and
thanks to some partial clearing and light winds...some patchy fog
is expected through the morning rush hour commute on Friday. The
unsettled pattern will continue on Friday...with the weak open
upper-trough swinging through. This will bring scattered to
numerous showers and thunderstorms across the region during the
afternoon and evening...favoring areas along and south of I-40.
Given the cloud cover and precipitation chances...a cooler day with
highs in the 80s are expected areawide.

.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
Deep moisture and a weakly unstable air mass in place on Saturday
combined with a residual convective boundary over the region and a
short wave moving through will provide a chance of showers and
thunderstorms. Weaker instability will remain over the area Sunday
and Monday for a lesser chance of convection. The best chance of
thunderstorms will be Tuesday when a stronger short wave/boundary
moves into the area. We will become moderately unstable with deep
moisture in place and could see a few strong to marginally severe
storms develop over the region. Convective chances diminish
Wednesday and Thursday as drier air and surface high pressure move
in.

&&

.PRELIMINARY POINT TEMPS/POPS...
Chattanooga Airport, TN             72  89  71  90 /  50  70  40  50
Knoxville McGhee Tyson Airport, TN  71  89  69  87 /  50  50  40  50
Oak Ridge, TN                       70  90  69  87 /  50  50  40  50
Tri Cities Airport, TN              69  88  67  85 /  40  40  40  50

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...None.
TN...None.
VA...None.
&&

AMP/MJB
Hazardous weather outlook, Jul 14, 9:45 AM CDT, 5 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MORRISTOWN TN
1045 AM EDT THU JUL 14 2016

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-151445-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
1045 AM EDT THU JUL 14 2016 /945 AM CDT THU JUL 14 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT...

SCATTERED STRONG SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS
AFTERNOON AND EVENING. WHILE STORMS SHOULD NOT BE VERY
ORGANIZED...SOME MAY BECOME SEVERE AND PRODUCE LOCALIZED STRONG
DAMAGING WINDS...FREQUENT LIGHTNING...AND HEAVY RAIN.

THOSE WITH OUTDOOR PLANS SHOULD ESPECIALLY KEEP AN EYE ON THE
WEATHER AND HAVE A WAY TO GET WARNING INFORMATION!

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

MOIST AND UNSTABLE AIRMASS WILL REMAIN ACROSS THE AREA FOR THE
FRIDAY AND SATURDAY. A SERIES OF UPPER LEVEL DISTURBANCES WILL MOVE
ACROSS THE TENNESSEE VALLEY AND SOUTHERN APPALACHIANS PRODUCING
SCATTERED TO NUMEROUS THUNDERSTORMS...ESPECIALLY DURING THE
AFTERNOON AND EVENING. ISOLATED STRONG TO SEVERE STORMS ARE
POSSIBLE. THE MAIN CONCERN WILL BE DAMAGING WINDS...HEAVY RAINS AND
LOCALIZED FLASH FLOODING.

THE FRONTAL BOUNDARY WILL STALL JUST SOUTH AND EAST OF THE AREA
SUNDAY...THEN LIFT NORTHWARD EARLY NEXT WEEK. BY TUESDAY...AN UPPER
LEVEL DISTURBANCE WILL MOVE ACROSS THE SOUTHERN APPALACHIANS ALONG
WITH ANOTHER FRONTAL BOUNDARY. AIRMASS ACROSS THE REGION WILL BE
VERY UNSTABLE PRODUCING SCATTERED TO NUMEROUS THUNDERSTORMS. SOME
OF THESE STORMS COULD BE SEVERE WITH DAMAGING WINDS...HAIL UP TO
QUARTER SIZE...AND HEAVY RAINFALL. LOCALIZED FLASH FLOODING IS
POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS WEEK...AND AGAIN NEXT
TUESDAY.

In the hours before

Special weather statement, Jul 14, 2:39 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
339 PM EDT THU JUL 14 2016

TNZ067-068-084-142030-
ROANE TN-MEIGS TN-LOUDON TN-
339 PM EDT THU JUL 14 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MEIGS...SOUTHERN
ROANE AND CENTRAL LOUDON COUNTIES UNTIL 430 PM EDT...

AT 339 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
FAIRVIEW...OR 11 MILES SOUTH OF ROCKWOOD...MOVING EAST AT 20 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
OAK RIDGE...LENOIR CITY...KINGSTON...LOUDON...FAIRVIEW...
PAINT ROCK...TEN MILE AND BRADBURY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3565 8471 3571 8473 3573 8471 3574 8472
      3575 8474 3576 8473 3591 8434 3571 8427
TIME...MOT...LOC 1939Z 253DEG 17KT 3571 8463

AMP.23
Special weather statement, Jul 14, 2:52 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
352 PM EDT THU JUL 14 2016

TNZ081-098-099-142030-
MARION-HAMILTON-SEQUATCHIE-
352 PM EDT THU JUL 14 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL SEQUATCHIE...
SOUTHWESTERN HAMILTON AND MARION COUNTIES...

AT 351 PM EDT/251 PM CDT/...A STRONG THUNDERSTORM WAS LOCATED NEAR
SIGNAL MOUNTAIN...OR 10 MILES WEST OF CHATTANOOGA...MOVING EAST AT 15
MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
CHATTANOOGA...JASPER...SODDY-DAISY...SIGNAL MOUNTAIN...
SOUTH PITTSBURG...WALDEN...WHITWELL...KIMBALL...MONTEAGLE...
FAIRMOUNT...RED BANK...POWELLS CROSSROADS...ORME...MARTIN SPRINGS...
FOSTER FALLS S.P....NEW HOPE...SEQUATCHIE CAVE...HALETOWN (GUILD)...
FALLING WATER AND LOOKOUT MOUNTAIN.

LAT...LON 3510 8586 3524 8584 3524 8582 3522 8577
      3522 8574 3524 8569 3529 8571 3530 8566
      3521 8522 3498 8532 3499 8579 3500 8586
TIME...MOT...LOC 1951Z 284DEG 13KT 3509 8544

MJB
Special weather statement, Jul 14, 3:09 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
409 PM EDT THU JUL 14 2016

TNZ085>087-100>102-142100-
BRADLEY-SOUTHEAST MONROE-NORTHWEST MONROE-WEST POLK-EAST POLK-MCMINN-
409 PM EDT THU JUL 14 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT POLK...SOUTHEASTERN
BRADLEY...SOUTHEASTERN MCMINN AND SOUTHWESTERN MONROE COUNTIES...

AT 408 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF ETOWAH TO 8 MILES
EAST OF ETON. MOVEMENT WAS EAST AT 45 MPH.

WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
ATHENS...BENTON...DUCKTOWN...ETOWAH...ENGLEWOOD...TELLICO PLAINS...
NIOTA...COKER CREEK...ARCHVILLE...PARKSVILLE...GAP SPRINGS...
MOUNT VERNON...BULLET CREEK...HIWASSEE OCOEE S.P....DENTVILLE...
CONASAUGA...COPPERHILL...BIG FROG MOUNTAIN...RELIANCE AND TURTLETOWN.

LAT...LON 3499 8481 3552 8459 3544 8419 3525 8425
      3522 8429 3507 8431 3499 8433
TIME...MOT...LOC 2008Z 253DEG 41KT 3542 8446 3486 8461

MJB
Special weather statement, Jul 14, 3:11 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
311 PM CDT THU JUL 14 2016

TNZ081-082-142045-
BLEDSOE-SEQUATCHIE-
311 PM CDT THU JUL 14 2016

...A STRONG THUNDERSTORM WILL AFFECT SEQUATCHIE AND SOUTHWESTERN
BLEDSOE COUNTIES...

AT 310 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES EAST OF
DUNLAP...MOVING EAST AT 55 MPH.

WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
DUNLAP...PALIO...BRAYTON...CAGLE...OLD CUMBERLAND...
FLAT TOP MOUNTAIN AND MOWBRAY MOUNTAIN.

LAT...LON 3553 8558 3554 8554 3555 8546 3559 8541
      3551 8514 3549 8514 3548 8513 3547 8513
      3545 8515 3545 8517 3532 8524 3527 8529
      3534 8554 3536 8551 3541 8549 3541 8551
      3542 8551 3543 8554 3549 8554 3552 8558
TIME...MOT...LOC 2010Z 284DEG 48KT 3541 8522

MJB
Special weather statement, Jul 14, 3:22 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
422 PM EDT THU JUL 14 2016

TNZ081>084-099-142100-
RHEA-MEIGS-BLEDSOE-HAMILTON-SEQUATCHIE-
422 PM EDT THU JUL 14 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTH CENTRAL
SEQUATCHIE...RHEA...BLEDSOE...MEIGS AND NORTHEASTERN HAMILTON
COUNTIES...

AT 422 PM EDT/322 PM CDT/...RADAR INDICATED STRONG THUNDERSTORMS WERE
LOCATED ALONG A LINE EXTENDING FROM NEAR SPRING CITY TO NEAR DUNLAP.
MOVEMENT WAS EAST AT 45 MPH.

WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
DAYTON...PIKEVILLE...DECATUR...SPRING CITY...GRAYSVILLE...
FALL CREEK FALLS STATE PARK...BRAYTON...PEAKLAND...BIG SPRING...
TEN MILE...STINGING FORK FALLS S.P....BIRCHWOOD...GRANDVIEW...
PINEY FALLS S.P....EVENSVILLE...OLD CUMBERLAND...PALIO...
OLD WASHINGTON...MOUNT CREST AND SALE CREEK.

LAT...LON 3538 8521 3536 8523 3545 8535 3553 8551
      3561 8538 3572 8526 3577 8525 3577 8504
      3575 8503 3576 8492 3583 8479 3579 8474
      3575 8475 3574 8470 3570 8467 3573 8464
      3571 8462 3565 8462 3535 8486 3525 8496
TIME...MOT...LOC 2022Z 272DEG 39KT 3568 8495 3539 8533

MJB
Special weather statement, Jul 14, 3:24 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
424 PM EDT THU JUL 14 2016

TNZ012-013-035-036-067>069-071-083-142130-
RHEA TN-ROANE TN-KNOX TN-CAMPBELL TN-SCOTT TN-NW BLOUNT TN-LOUDON TN-
ANDERSON TN-MORGAN TN-
424 PM EDT THU JUL 14 2016

...SIGNIFICANT WEATHER ADVISORY FOR SCOTT...CAMPBELL...WESTERN
KNOX...NORTHEASTERN RHEA...NORTHWESTERN BLOUNT...ANDERSON...ROANE...
LOUDON AND MORGAN COUNTIES UNTIL 530 PM EDT...

AT 422 PM EDT...DOPPLER RADAR WAS TRACKING A BROKEN LINE OF STRONG
THUNDERSTORMS EXTENDING FROM NEAR ONEIDA TO 6 MILES NORTHWEST OF
WARTBURG TO 7 MILES WEST OF ROCKWOOD. MOVEMENT WAS EAST AT 30 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
KNOXVILLE...OAK RIDGE...CLINTON...LENOIR CITY...LA FOLLETTE...
KINGSTON...ROCKWOOD...LOUDON...ONEIDA...WARTBURG...FARRAGUT...
FAIRVIEW...OLIVER SPRINGS...LOUISVILLE...JACKSBORO...HUNTSVILLE...
MIDTOWN...HELENWOOD...HARRIMAN AND JELLICO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3659 8398 3647 8394 3630 8397 3627 8401
      3623 8398 3603 8402 3559 8417 3562 8419
      3562 8425 3563 8425 3564 8428 3567 8432
      3564 8437 3567 8443 3578 8489 3583 8477
      3591 8468 3599 8472 3606 8479 3660 8461
TIME...MOT...LOC 2022Z 283DEG 28KT 3657 8454 3618 8466 3584 8480

TD

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 8:05 PM CDTSpecial Weather StatementMRXMcMinn40 min
Jul 13, 8:14 PM CDTSevere Thunderstorm WarningMRXMcMinn46 min
Jul 13, 9:12 PM CDTSpecial Weather StatementMRXLoudon48 min
Jul 13, 9:35 PM CDTSpecial Weather StatementMRXPolk40 min
Jul 13, 9:51 PM CDTSpecial Weather StatementMRXBlount54 min
Jul 14, 7:55 AM CDTSpecial Weather StatementMRXCampbell50 min
Jul 14, 9:12 AM CDTSpecial Weather StatementMRXGrainger, Hancock48 min
Jul 14, 9:50 AM CDTSpecial Weather StatementMRXHancock, Hawkins40 min
Jul 14, 10:32 AM CDTSpecial Weather StatementMRXGreene, Hawkins, Sullivan, Washington43 min
Jul 14, 11:46 AM CDTSpecial Weather StatementMRXJohnson44 min
Jul 14, 12:16 PM CDTSpecial Weather StatementMRXCarter44 min
Jul 14, 12:17 PM CDTSpecial Weather StatementMRXJohnson43 min
Jul 14, 1:48 PM CDTSpecial Weather StatementMRXMarion42 min
Jul 14, 2:10 PM CDTSpecial Weather StatementMRXRoane35 min
Jul 14, 2:27 PM CDTSpecial Weather StatementMRXLoudon48 min
Jul 14, 2:39 PM CDTSpecial Weather StatementMRXLoudon51 min
Jul 14, 2:52 PM CDTSpecial Weather StatementMRXMarion38 min
Jul 14, 3:09 PM CDTSpecial Weather StatementMRXMcMinn, Monroe, Polk51 min
Jul 14, 3:11 PM CDTSpecial Weather StatementMRXSequatchie34 min
Jul 14, 3:22 PM CDTSpecial Weather StatementMRXBledsoe, Meigs, Rhea38 min
Jul 14, 3:24 PM CDTSpecial Weather StatementMRXAnderson, Campbell, Loudon, Morgan, Roane, Scott66 min
Jul 14, 3:30 PM CDTSevere Thunderstorm WarningMRXAnderson, Knox45 min
Jul 14, 3:34 PM CDTSevere Thunderstorm WarningMRXMcMinn, Monroe, Polk41 min
Jul 14, 3:45 PM CDTSevere Thunderstorm WarningMRXHancock45 min
Jul 14, 3:56 PM CDTSevere Thunderstorm WarningMRXGrainger, Jefferson, Knox, Union49 min
Jul 14, 4:02 PM CDTSevere Thunderstorm WarningMRXMcMinn, Monroe43 min
Jul 14, 4:30 PM CDTSpecial Weather StatementMRXHancock, Hawkins45 min
Jul 14, 4:38 PM CDTSpecial Weather StatementMRXGrainger, Union37 min
Jul 14, 4:45 PM CDTSpecial Weather StatementMRXGreene, Hamblen45 min
Jul 14, 5:13 PM CDTSpecial Weather StatementMRXCocke47 min
Jul 14, 5:19 PM CDTSpecial Weather StatementMRXHawkins41 min
Jul 14, 5:25 PM CDTSevere Thunderstorm WarningMRXGreene, Hawkins, Sullivan, Washington50 min
Jul 14, 6:16 PM CDTSpecial Weather StatementMRXCarter, Unicoi, Washington44 min
Jul 14, 6:59 PM CDTSpecial Weather StatementMRXCarter46 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.